Flash Flood, Mason
- When
- June 28, 4:32 AM CST to 7:32 AM CST
- Where
- Mason County, Mason
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.730, -99.220
Flooding was reported along FM Roads 152,386 and 1871 in Mason County.|
Tropical rains developed during the overnight hours. The heavy rains produced flash flooding across portions of Brown and Menard Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Tropical rains developed during the overnight hours. The heavy rains produced flash flooding across portions of Brown and Menard Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 28, 2:39 AM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 339 AM CDT THU JUN 28 2007 .SHORT TERM... HEAVY RAIN EVENT CONTINUES OVER THE CWA EARLY THIS MORNING. AN EXTREMELY MOIST ATMOSPHERE WITH SFC DEW POINT VALUES IN THE UPPER 60S TO LOWER 70S ARE CONTRIBUTING TO PRECIPITABLE WATER VALUES OF 1.5 INCHES TO GREATER THAN 2 INCHES LIKELY OVER THE HEARTLAND...WITH THE RESULTING VERY EFFICIENT RAIN PRODUCING THUNDERSTORMS. SOME OF THESE STORMS MAY BE PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. A RAINFALL RATE OF APPROXIMATELY 0.8 INCH/HOUR WAS OBSERVED AT KSJT WITH ONE OF THE QUICKER MOVING SHOWERS. IT/S LIKELY THAT THE CONVECTION WITH LIGHTNING HAS RATES OF 2 TO 3 INCHES/HOUR...DEPENDING ON THE FORWARD MOTION OF THE INDIVIDUAL STORM. THUS FFW/S ARE BEING ISSUED EARLY THIS MORNING AS SATURATED OR NEARLY SATURATED SOILS OVER MUCH OF THE AREA WILL RESULT IN QUICK RUNOFF OF THIS RAINFALL. CAN SEE A CIRCULATION IN STATE MOSAIC RADAR DATA OVER THE NORTHERN BIG COUNTRY COUNTIES EARLY THIS MORNING WITH SHOWERS AND THUNDERSTORMS EXTENDING ALONG SSW/NNE CORRIDORS FROM THE NW AND SE QUADRANTS OF THIS CIRCULATION. THUNDERSTORMS OVER KIMBLE... MENARD... SCHLEICHER AND SUTTON COUNTIES ARE ALSO INITIATING OFF OF AN OLD CONVECTIVE BOUNDARY THAT EXTENDS TO THE WNW INTO THE NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGIONS. WITH CONVECTION OVER THE HEARTLAND BACK BUILDING SOMEWHAT TO THE WEST...AND NEW DEVELOPMENT OVER SOUTHERN TOM GREEN AND CONCHO COUNTIES...HAVE HIGHEST POPS TODAY OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY. WILL HAVE LIKELY POPS ROUGHLY EAST OF A LINE FROM HASKELL TO OZONA...AS THE PREVIOUSLY MENTIONED CIRCULATION CONTINUES TO DRIFT SLOWLY TO THE SSW...AND WILL LIKELY RESULT IN NEW CONVECTION LATER TODAY OVER THE CWA...ESPECIALLY IF SKIES REMAIN CLEAR OVER THE SOUTHWESTERN AREAS. TONIGHT THE MID LEVEL TROUGH AXIS/WEAK CIRCULATION WILL REMAIN OVER THE AREA...ALONG WITH NEWLY GENERATED CONVECTIVE OUTFLOW BOUNDARIES...AND LIKELY ONE OR TWO ADDITIONAL MCV/S FROM CONVECTION TODAY. WITH ALL THIS IN MIND...HAVE CONTINUED LIKELY POPS INTO TONIGHT FOR MUCH OF THE CWA...INCLUDING THE CONCHO VALLEY AND BIG COUNTRY AREAS...AS WELL AS WESTERN AREAS OF THE HEARTLAND. WILL AGAIN SEE THE POSSIBILITY FOR VERY HEAVY RAINFALL RATES...AND WILL AGAIN EXTEND THE FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL AREAS EXCEPT FOR STERLING...IRION AND CROCKETT COUNTIES WHICH HAVE NOT SEEN QUITE AS MUCH RAINFALL OVER THE PAST WEEK AS SOME OF THE LOCATIONS TO THE EAST. .LONG TERM... BY FRIDAY...HARD TO SAY EXACTLY WHERE ANY OF THESE WEAK MID LEVEL CIRCULATIONS THAT ARE RESULTING IN THESE SLOW MOVING AREAS OF HEAVY RAINFALL MIGHT BE LOCATED. HOWEVER...THE NAM12 EVOLUTION SEEMS FAIRLY REASONABLE WITH A SLOW...GENERALLY SW DRIFT OF THESE FEATURES...CONSIDERING WHAT/S CURRENTLY TAKING PLACE. THEREFORE... HAVE OPTED TO KEEP IN FAIRLY HIGH CHANCE POPS FOR MOST OF THE AREA. OBVIOUSLY...THERE WILL BE PERIODS WHERE SHRA AND TSRA WILL NOT BE TAKING PLACE...BUT ATTEMPTING TO TIME THESE LULLS AT THIS POINT IS PROBLEMATIC AT BEST. SO...WE WILL KEEP GENERALLY CHANCE POPS THROUGH THE WEEKEND WITH HIGHER POPS AS ONE MOVES EAST INTO MORE MOISTURE. AS RIDGING BUILDS OVER THE ROCKY MTNS AND CENTRAL PLAINS EARLY NEXT WEEK...THIS WEAK TROUGH/SHEAR AXIS APPEARS TO REMAIN FAIRLY STATIONARY OVER SOUTHEASTERN HALF OF TX. SO...WILL HAVE TO KEEP SLIGHT CHANCE TO CHANCE POPS IN FOR THE SOUTHEASTERN HALF OF THE CWA THROUGH THE MIDDLE OF NEXT WEEK. WE ARE STILL WARMING TEMPERATURES UP TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK FOR MOST OF THE CWA AS WE SHOULD SEE A SLOW TREND TOWARD DRIER WEATHER AND MORE SUNSHINE...ESPECIALLY AS ONE MOVES NORTH AND NORTHWEST IN OUR FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 68 80 66 / 60 60 50 30 SAN ANGELO 83 67 82 67 / 60 60 50 40 JUNCTION 85 69 81 70 / 60 50 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BROWN-CALLAHAN-COKE- COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH- MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON- TAYLOR-THROCKMORTON-TOM GREEN. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 425 AM CDT THU JUN 28 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-290930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 425 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS INTO FRIDAY MORNING. AN UPPER LEVEL DISTURBANCE AND A VERY MOIST ATMOSPHERE OVER WEST CENTRAL TEXAS...WILL ALLOW THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY AMOUNTS OF RAIN OF 4 TO 6 INCHES ARE POSSIBLE. AREAS ALONG AND EAST OF A HASKELL...ABILENE...BALLINGER...EDEN...JUNCTION LINE SHOULD ESPECIALLY BE CAREFUL...AS LOCALLY HEAVY RAINFALL AMOUNTS OF 4 TO 8 INCHES HAVE FALLEN SINCE TUESDAY...AND SOILS ARE SATURATED AND CREEKS RUNNING. PEOPLE IN BROWN COUNTY SHOULD LOOK OUT FOR ADDITIONAL RISES ON LAKE BROWNWOOD...AND BE PREPARED FOR POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF HEAVY RAINFALL WILL CONTINUE INTO SATURDAY...AS THE UPPER DISTURBANCE WILL REMAIN OVER THE REGION. RAIN CHANCES MAY TAPER OFF SLIGHTLY EARLY NEXT WEEK...AS HIGH PRESSURE BUILDS TO THE NORTHWEST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The San Angelo radar (KSJT), 141 km away, was scanning. The volume nearest the first event began at 10:32 UTC.
5 flash flood, 1 flood. Local standard time, as filed.
Flooding was reported along FM Roads 152,386 and 1871 in Mason County.|
Heavy rains caused flooding and the eventual closing of Highway 586 near Thrifty and FM 2492 near Bangs.
Highway 864 was closed for a time near Fort McKavett due to flooding.
Local law enforcement officials in Throckmorton County indicate that water was over Highways 209 and 380.
Texas Department of Transportation indicated that Farm Roads 2163 and 618 as well as Highway 380 were flooded across parts of the county.|
Numerous periods of heavy rain over the Pecan Bayou watershed caused Lake Brownwood to climb on the 26th. Overnight of the 28th into early on the 29th, the lake crested at 4.2 feet above the spillway. As the water flowed downstream through the City of Brownwood, streets were flooded as the water backed up as it flowed into the local creeks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45485, 45023, 45026, 45487, 45488, 45036.